Jump to content
worriedsickmama

worriedsickmama: I think my daughter is having bad reaction to Paxil ... now what?

Recommended Posts

worriedsickmama

HI i hope someone can help me

 

Lexpro was not working so  the doctor put her on paxil about a month and a half ago.

 

Started paxil 20 mg about a month and a half ago . depression seemed to get much better and I knew but it did not stick out to me that she was getting headaches a few times that week and that she kept complaining that she felt sick to her tummy.

 

week 3 still notices some head and tummy issues and she seemed to be crying more.

 

Week 3 went back  and they upped paxil to 30 mg same issues as about but seemed to be getting worse by 3nd week of paxil 30 mg.

 

week 4 she went back on 20 mg of paxil but they didn't send the order to the pharmacy. so i cut the 30 mg in half so that she has been getting 15 mg . this is when everything seemed to get out of control she is not staying in the classroom. she feels sick all the time. nothing will take away the pain of the headaches and she still has issues whether she eats or not. she feels so dizzy. I think she got brain fog she doesnt have a clue what to do with homework and her Grades dropped. Her teachers and mad think she is over acting and i have been frustrated because this is not my daughter who is always healthy . 

 

This week i stopped giving her meds I was worried dont know what to do. We had her off meds for 3 days and took her to the doctor today. i know it was not smart to stop cold turkey but i did not know what to do .

 

the plan is now to have her on 10 mg of paxil till we see the doctor next week. Today I started looking up how people feel on paxil and it seems that some of what they are feeling is how she is feeling. i AM  glad she has only been on these meds for a very short time but I feel bad as a mom I missed the signs of a bad reaction to meds. Last time it was Wellbutrin XL that at the end she was seeing and hearing things that where not there and i thought i would have been smarter this time to see the signs that things are not doing well. I think we are done with meds after this. The doctors have tried about 5 different meds just this summer alone, it just too much !

 

I need help knowing is what she experiencing something others have gone through?

 

How long should it take for her to get back to herself if she been on the meds for this short amount of time?

 

How do i help her? thank you

 

Edited by ChessieCat
sp

Share this post


Link to post
ChessieCat

Hi worriedsickmama and welcome to SA,

 

How old is your daughter?  When did she start taking Lexapro?

 

To help us out please create a drug signature.

  • details for last 2 years - dates, ALL drugs, doses
  • summary for older than 2 years - just years and drug/s

Account Settings – Create or Edit a signature

 

Once we have the drug history we will be better able to offer suggestions.

Share this post


Link to post
worriedsickmama

Chessie  cat 

She is 16  . I will try to find  out  how long but honestly  I am not sure how long for any of the pills

Share this post


Link to post
Altostrata

worriedsick, my guess is your daughter has withdrawal syndrome from going off Lexapro in a cold switch to Paxil. Even if you're taking a second antidepressant, you can have withdrawal from the first.

 

Do you have any Lexapro left? If I were you, I'd immediately request liquid Lexapro and reinstate 1mg for your daughter's dosage. Even this little bit can stop withdrawal symptoms.

 

What do you mean, the Lexapro didn't "work"? What was it supposed to do for your 16-year-old daughter?

Share this post


Link to post
worriedsickmama

Hi sorry  but lexpro for a year for depression  it was not helping  the depression.   if I remember  correctly  had me give half if each for a week. It seemed fine the first week . Do you  think it's a lexpro issue and not a paxil?

Share this post


Link to post
Altostrata

What do you mean by "depression" in your 16-year-old?

 

Going on and off psychiatric drugs can make the nervous system hypersensitive to drugs and sometimes supplements and foods. What other drugs has your daughter been on, when, and for how long? To help us out, follow these instructions for your daughter Please put your drug and withdrawal history in your signature

 

Yes, my guess is her symptoms were Lexapro withdrawal, or maybe from an even earlier drug. How is she feeling now? How's her sleep?

Share this post


Link to post
worriedsickmama

My daughter has Suicidal Thoughts.

Share this post


Link to post
worriedsickmama

Tried to do signature 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.